Discussions By Condition: I cannot get a diagnosis.

Appendicitis, the pill and other questions..

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: Anonymous
  • July 16, 2007
  • 05:18 AM

Hi!

Bit of background.. I got my period on Monday (I'm on the pill)...it stopped on Tuesday evening. I was really sick..found out Wednesday night I had Acute Appendicitis. Ended up having my Appendix taken out (an open appendicectomy) on Thursday morning. I left the hospital on Friday and have been feeling heaps better since my op. I'm up and walking around and feeling pretty good. I have been off my pill since Wednesday.

So my questions are:

* my tummy is a fair bit bloated. Its gone down a little and I understand this is most likely due to my operation and the gases? Is that correct? If so, when do you think it should go back to normal by? Is there anything I can do? I took some laxatives just to make sure I could go to the toilet with ease and thought they may help with the bloatiness.

* I want to go back on my pill. I'm wondering if I should just go back on it as normal or wait until I get my period again? I know I should ask my doctor these questions however I have lost a bit of faith in her seeing as when I saw her Wednesday morning she diagnosed me with the flu, when that night I found out it was my Appendix.

I've also been doing some research online about appendicectomies and it has made me a little scared. I'm feeling really good but all this reading and horror stories have made me worry about infections and all sorts of stuff. I hope I'm overreacting and worrying for nothing.

I'm trying not to overdo it and rest because I don't want to do any damage. But I've been feeling pretty good aside from having a cut in my tummy!

Does anyone have any answers to my questions or advice to put my mind at ease?

Thanks.

Reply Flag this Discussion

1 Replies:

  • Did you have your appendix removed laparoscopically (three little incisions rather than one big one)? If so, the bloating is normal and will go away on its own in a few days to a week. It's air (carbon dioxide, actually) OUTSIDE your bowels, not inside, so laxatives won't help. (Post-op pain pills like oxycodone can cause constipation, though, in which case laxatives, fiber, plenty of fluids, and exercise like walking will help).Wait until your next period comes, then restart a new pack of pills on the first Sunday thereafter. From now until you complete the first month of pills use condoms as a back-up method of contraception.And don't worry about infections. There are horror stories out there, but if you're feeling fine, the chance of an infection is really slim. Concentrate on knowing that you had a pesky little organ removed with no muss or fuss (and no complications!).Good luck.
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.